This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
First day on sertraline(14 Posts)
@pringlebells I’ve been on them for 2 weeks now and can confirm that the sickness and anxiety does fade away.
My first 3 days on them were awful, I felt sick and more anxious (feeling like I was going to have panic attacks all the time) than before. After that the anxiety died down but I still felt a bit sick until around a week In then I started to feel better.
I am now feeling the benefits of it and am coping a lot better. The things that bothered me before don’t as much now and it’s such a relief!
@pringlebells I’m sorry I’m not sure... I didn’t stay on them. I know what you mean the sickness was like morning sickness all over again. So intense. My gp did say it would go over time but I moved onto citalopram. Like a few people here mentioned I’ve only experienced tiredness as a side effect with it
Hi, I know this thread is a few weeks old but I'm just wondering did the sickness stop? I'm on my first day and I feel so bad honesty I can't even focus properly.
@xxxemzyxxx I’m sorry to hear that . I didn’t continue with it honestly, the panic and sickness was awful. I asked for a lower dose but apparently they don’t do one (I know they do ). I have citalopram to try now which I’ll start today. Maybe try and ask for a lower dose, your doctor might be able to give you one . I’m hoping citalopram might be the answer xx
How are you feeling now? I started on sertraline on Thursday st 50mg and I feel so do sick and more anxious.
Thank you all , I feel more hopeful now, I think I’m maybe just so scared they won’t work or I won’t be able to tolerate the side effects. It’s hard to keep taking something that makes you feel so bad but I’ll call the doctors today and discuss reducing the dose or changing tablets
Sertraline did make me so so nauseous when I first started taking it, but honestly, I am a different person when taking it
I know that citalopram worked for a member of my family without side effects but sertraline made them sick too. You should always inform your gp anyway so they are aware. Coukd be the higher dose as someone else said. Dont blame yourself you have a medical condition and I really hope that they work for you and you are soon feeling better.
Just to say that if you do need to swap medications, my DH went on Citalopram and had no problems whatsoever.
@Ihaveoflate that’s really good to hear, definitely worth doing! The sickness is really intense isn’t it, I couldn’t imagine eating anything, it’s like morning sickness all over again. I’m so determined to persevere though like you say it seems to help a lot of people and I really want it to work too!
Thank you lovely that’s so kind xx
Yes, the side effects disappeared when I halved the dose and they didn't come back. I had stopped eating (completely) so my psychiatrist wanted me to wait until my appetite had returned before upping the dose to 50mg. Be guided by your doctor but don't give up yet - Sertraline was really crucial to my recovery.
You will get better and it's not your fault. If you ever need to talk, feel free to PM me.
@Ihaveoflate thank you so much for your reply. It didn’t even occur to me to halve it! I’ll call them tomorrow but will do that anyway. Did the side affects disappear for you after switching or were they better? My question was answered pretty soon after when I started getting the shakes and feeling sick. Isn’t it awful
I had the same reaction on Sertraline straight away and it was hideous - made anxiety much worse. The GP and my psychiatrist at perinatal mental health suggested taking half a tablet (so only 25mg) for a couple of weeks to let my body get used to it. I then moved back up to 50mg per day and was fine. It really was worth sticking with it for me.
Could you call your GP tomorrow to talk about the options. Maybe suggest a similar approach?
You have not let anyone down. You are ill and that type of self blame is a symptom, one I recognise well. You are doing all the right things to get better again, for you and your baby. It won't happen overnight, but neither would mending a broken leg.
Call your GP - it's a very common side effect
I posted about PND a few weeks ago, due to the waiting list for mental health services being so long the Gp suggested I try sertraline. I was incredibly reluctant. years ago I tried Prozac and had horrible thoughts while taking them, I swore to myself I wouldn’t ever again but I accept my situation at the minute needs help quickly. Maybe I’m being overly cautious but I started taking them this morning and I feel a sense of anxiety and panic brewing that wasn’t there before. The gp said it can make certain symptoms worse to begin with but could that really happen after only one tablet? I’m so afraid I’ll have horrible thoughts again.
I really feel like I’ve let my baby down . I would be interested to hear other people’s experience to maybe put my mind at rest. Thank you
Please login first.